As a total newbie to this site, please forgive me if this has been discussed before or in other ways. I did a search through the discussions but didn't find anything that stayed on my question. I was diagnosed July 2012 after 6 months of suffering and then started on Asacol 800 MG twice a day plus Cortenema. My symptoms subsided although never completely disappeared (at least I got some life back) and then this past Christmas I started to flare again. I was weaning off the Cortenema at the time but when I tried to go up to once a day again I couldn't hold the material long enough to even use it. My GI decided to change tacks and put me on a three week Prednisone taper and started me on Azathrioprine 50 mg times 2 once a day.
I understand that it take a while to kick in and after 18 days or so I got a crazy stomach ache high up ( too out of it to note left or right), extreme fatigue, lethargy, nausea, heartburn and headache. After 24 days and changing to taking it late in the day, it seems a lot better but is that normal?
Now here's what i really would love to know. I also got a horrible taste in my mouth. Everything tasted like sawdust with a metal shaving booster, just awful. The Asacol prevents me from using an antacid so the heartburn continues as well.
Anybody have the same bad taste issue? I'm off the prednisone now and things are starting to change so I'm hopeful but that was a bad memory I'd prefer not to repeat.
Currently: Asacol 3200mg/day, Azathioprine 100mg/day, daily Cortenema